Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 92, NWS Shreveport, LA

April 26, 2015Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 2015, 4:54 PM CDT for Miller County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2015, 4:54 PM CDT (21:54 UTC)
Expired
Apr 26, 2015, 5:45 PM CDT
In force
51 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Miller County, AR

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3257 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:56 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 26, 1:56 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 PM CDT SUN APR 26 2015

.DISCUSSION...
COMPLEX FORECAST OVER THE NEXT 48HRS OR SO BEFORE MUCH IMPROVING
CONDITIONS RETURN BY MID WEEK THROUGH THE FOLLOWING UPCOMING
WEEKEND.

FIRST THINGS FIRST...SHOWERS AND ISOLATED THUNDERSTORMS ARE
FILLING IN COVERAGE WISE ACROSS CENTRAL AND NORTH CENTRAL TX ATTM.
NONE OF THE SHORTTERM SOLUTIONS SHOWING THIS ACTIVITY QUITE THIS
EARLY IN THE AFTERNOON AS THE MODELS OFTEN STRUGGLE WITH THE ONSET
OF DEVELOPING PRECIPITATION IN SOUTHWEST FLOW ALOFT. WATERVAPOR
IMAGERY CONTINUES TO SHOW A DIGGING SHORTWAVE ACROSS THE FOUR
CORNERS REGION WHICH WILL EVENTUALLY BECOME CUTOFF OVERNIGHT
TONIGHT. TO COMPLICATE MATTERS IS A BACKDOOR COLD FRONT WHICH AS
OF EARLY THIS AFTERNOON WAS NEARLY STATIONARY WEST TO EAST FROM
THE TX/OK BORDER TO NEAR THE AR/LA BORDER. THIS FRONT SHOULD BEGIN
TO MOVE OVERNIGHT INTO N LA...MORE SO THAN NE TX. THE WARM SECTOR
WILL HAVE A CHANCE TO SEE WIDELY SCATTERED STRONG TO SEVERE
THUNDERSTORMS...ESPECIALLY ACROSS NE TX BUT GIVEN THE SHALLOW
NATURE OF THE BACKDOOR FRONT...STRONG OVERRUNNING AND STEEP LAPSE
RATES COULD EVEN RESULT IN A FEW HAIL PRODUCING THUNDERSTORMS JUST
NORTH OF THE BACKDOOR FRONT LATER TONIGHT ACROSS SE OK...EXTREME
SW AR AND NW LA. THERE ARE SOME INDICATIONS THAT DISCRETE STORMS
ACROSS CENTRAL TX THIS EVENING COULD EVOLVE INTO A BROKEN LINE OF
SEVERE THUNDERSTORMS MOVING INTO OUR WESTERN ZONES LATE...THUS THE
THREAT OVERNIGHT.

KEPT CHANCE POPS IN THE FCST THIS EVENING WITH A SEVERE HIGHLIGHT
IN OUR WESTERN ZONES WITH HIGHER POPS WARRANTED LATE TONIGHT.
PWATS CONTINUE TO CLIMB THROUGH THE DAY MONDAY WITH VALUES AT OR
SLIGHTLY ABOVE 1/5 INCHES ALONG AND SOUTH OF THE I-20 CORRIDOR.
THUS...OUR HEAVY RAIN THREAT SHOULD STAY ACROSS OUR SOUTHERN MOST
ZONES FOR THIS EVENT MONDAY THROUGH EARLY TUESDAY BEFORE WE BEGIN
TO SEE DRY SLOTTING FROM WEST TO EAST ACROSS THE REGION ON TUESDAY
AS THE UPPER LEVEL TROUGH OUT WEST SLOWLY MOVES CLOSER TO OUR
REGION. ANY CHANCE OF SEVERE THUNDERSTORMS ON MONDAY SHOULD BE
DELEGATED TO THOSE SAME SOUTHERN ZONES AS MOST OF THIS RAINFALL
WILL BE OF AN OVERRUNNING NATURE.

ANOTHER IMPORTANT NOTE WILL BE THE MUCH COOLER TEMPERATURES
EXPECTED THROUGH MUCH OF THIS WEEK. TEMPERATURES SHOULD STAY IN
THE 60S AREAWIDE FOR MONDAY WITH TEMPERATURES STRUGGLING TO WARM
INTO THE 60S FOR HIGHS ON TUESDAY. OUR COOLEST NIGHT SHOULD BE
TUESDAY NIGHT WITH LOWS IN THE 40S BEFORE WE BEGIN TO REBOUND
TEMPERATURE WISE TOWARDS THE END OF THE WORK WEEK INTO THE
WEEKEND. A DRYING TREND WILL ALSO ACCOMPANY THE LATE WEEK
MODERATION IN TEMPERATURES.

13

&&

.PREV DISCUSSION... /ISSUED 952 AM CDT SUN APR 26 2015/

DISCUSSION...
FORECAST FOR THE MOST PART IS ON TRACK THIS MORNING. FINALLY
GETTING RID OF THE PATCHY DENSE FOG WITH VERY LOW LEVEL MOISTURE
RETURN THIS MORNING ALONG AND SOUTH OF THE I-20 CORRIDOR. 14Z
ANALYSIS SHOWING A BACKDOOR COLD FRONT WHICH HAS PULLED UP NEARLY
STATIONARY ALONG THE AR/LA BORDER TO NEAR THE OK/TX BORDER.

REGIONAL RADAR MOSAICS SHOWING DEVELOPING CONVECTION ACROSS
CENTRAL TX IN AN AREA OF PVA IN RESPONSE TO INCREASING SOUTHWEST
FLOW ALOFT AS A DEEP UPPER LEVEL TROUGH BEGINS TO CUT ITSELF OFF
ACROSS THE FOUR CORNERS REGION. SHORT TERM PROGS ALL HANDLING THIS
MOISTURE A BIT DIFFERENTLY TODAY SO FOR THAT REASON...HAVE DECIDED
TO LEAVE SLIGHT CHANCE POPS IN THE FORECAST AREAWIDE TODAY. HAVE
MORE CONFIDENCE IN PERHAPS OUR WESTERN ZONES SEEING SOME WIDELY
SCATTERED LATE AFTERNOON ACTIVITY TODAY COMPARED TO OUR NE ZONES
BUT WEAK FRONTAL FORCING COULD PERHAPS HELP TO GENERATE SOME
ISOLATED CONVECTION THERE AS WELL.

FORECAST TEMPERATURES ARE REALLY CLOSE TO ACTUAL AMBIENT NUMBERS
THROUGH 14Z THUS...FCST HIGH TEMPS ARE IN THE BALLPARK. DID MAKE
SOME SLIGHT ADJUSTMENTS TO CLOUD COVER AND DEWPOINT GRIDS TO MIMIC
CURRENT AND EXPECTED TRENDS. OTHERWISE...NO ADDITIONAL CHANGES TO
THIS FCST PACKAGE.

UPDATE OUT SHORTLY...13.

PREV DISCUSSION... /ISSUED 744 AM CDT SUN APR 26 2015/

AVIATION...
VLIFR-VFR WITH AREAS OF DENSE FOG AFFECTING TERMINALS ALONG AND
SOUTH OF I-20. IMPROVEMENTS TO VFR AREA WIDE ARE EXPECTED TO
UNFOLD QUICKLY 13-15Z FOR MOST SITES. L/V WINDS THIS MORNING WILL
BECOME SE 5-10KTS AND THEN BACK TO ENE OVERNIGHT AS A BACKDOOR
FROPA OCCURS. IN ADDITION...AN APPROACHING UPPER LOW OVER AZ WILL
BRING WIDESPREAD SHOWERS/ISOLD TSTMS LATE IN THE CYCLE WITH
MVFR/IFR CIGS AND VSBY WHICH WILL CONTINUE MONDAY INTO TUESDAY AS
THE LOW MOVES OVER AR BY 29/06Z.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  66  54  60 /  40  70  70  60
MLU  61  66  56  63 /  30  50  70  70
DEQ  59  63  48  59 /  60  70  70  60
TXK  58  65  48  59 /  60  70  70  60
ELD  58  65  50  55 /  30  50  70  70
TYR  64  67  54  59 /  60  70  70  50
GGG  63  67  53  60 /  60  70  70  50
LFK  70  73  57  65 /  60  70  70  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/13
Hazardous weather outlook, Apr 26, 10:19 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1019 AM CDT SUN APR 26 2015

ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-125-136-137-149-150-
271200-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-
1019 AM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER
LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST
FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN
INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION...MAINLY THIS EVENING INTO THE OVERNIGHT HOURS. A FEW OF
THESE STORMS COULD BE STRONG IN INTENSITY WITH HAIL AND STRONG
WINDS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY
WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION
AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND
COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING
ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO
WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG
THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND
DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL
AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE
AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ112-126-138-
151>153-165>167-271530-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CASS-
MARION-HARRISON-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1018 AM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER
LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST
FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN
INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION...MAINLY INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY
WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION
AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND
COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING
ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND
THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL
LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO
WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG
THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND
DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL
AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE
AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

13

In the hours before

Special weather statement, Apr 26, 4:50 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT SUN APR 26 2015

ARZ070-262230-
MILLER AR-
450 PM CDT SUN APR 26 2015

...SPECIAL WEATHER STATEMENT...

AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GENOA...OR NEAR TEXARKANA...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...GARLAND...MANDEVILLE...GENOA AND FERGUSON.

LAT...LON 3357 9383 3344 9374 3343 9375 3343 9373
      3337 9370 3336 9370 3323 9398 3344 9404
TIME...MOT...LOC 2150Z 237DEG 9KT 3338 9396

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 10:33 PM CDTRiver Flood WarningSHVSmith, Wood7 days
Apr 26, 9:02 AM CDTRiver Flood WarningSHVBowie, Red River70 hr
Apr 26, 4:50 PM CDTSpecial Weather StatementSHVMiller40 min
Apr 26, 5:39 PM CDTSevere Thunderstorm WarningSHVHempstead, Little River, Miller51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.